MAUDE Adverse Event Report: EXACTECH, INC. MDLR BROACH HNDL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. MDLR BROACH HNDL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 301-03-01
Medical Device Problem Codes Break (1069); Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during surgical use, the metal bar in the broach handle fell out when impacting.The case was delayed by 10-15 minutes due to x-ray to see if the bar was inside the patient.Per the rep, the metal bar was not in the patient.The patient was last known to be in stable condition following the event.No other patient information/medical history provided.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
H3: the broken modular broach handle reported may have been the result of a fractured weld, improper disassembly during cleaning, excessive impaction forces during surgery, an incomplete weld, improper finishing during the manufacturing step, or any combination of these possibilities.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were corrected: h2 and h6.As determined by (b)(4), the broken modular broach handle reported may have been the result of a fractured weld, improper disassembly during cleaning, excessive impaction forces during surgery, an incomplete weld, improper finishing during the manufacturing step, or any combination of these possibilities.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
MDLR BROACH HNDL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16312998
Report Number1038671-2023-00116
Device Sequence Number6278977
Product Code LXH
UDI-Device Identifier10885862079619
UDI-Public10885862079619
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number301-03-01
Device Catalogue Number301-03-01
Device Lot Number288708001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/23/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer05/26/2023
04/01/2025
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date06/06/2023
04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale